Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 276, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Dec 16, 2021, 2:57 AM PST. It took effect at Dec 16, 2021, 7:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2021, 2:57 AM PST (10:57 UTC)
- In effect from
- Dec 16, 2021, 7:00 PM PST
- Expired
- Dec 17, 2021, 5:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
806 WHUS76 KSEW 161057 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 257 AM PST Thu Dec 16 2021 PZZ133-161900- /O.NEW.KSEW.SC.Y.0276.211217T0300Z-211217T1300Z/ Northern Inland Waters Including The San Juan Islands- 257 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST FRIDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 7 PM this evening to 5 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-161800- /O.NEW.KSEW.SC.Y.0275.211216T1057Z-211216T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 257 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Seas around 10 ft at 13 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-161900- /O.EXA.KSEW.SC.Y.0274.000000T0000Z-211217T0000Z/ Grays Harbor Bar- 257 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Combined seas 10 to 12 ft today, easing to to 7 to 9 ft tonight. Bar conditions rough, becoming moderate. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. * ADDITIONAL DETAILS...Maximum ebb currents will occur around 230 AM and 245 PM today and 315 AM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ150-153-156-170-173-176-161900- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211217T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 257 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 10 to 12 ft at 12 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
010 WHUS76 KSEW 161641 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 841 AM PST Thu Dec 16 2021 PZZ110-170000- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211217T0000Z/ Grays Harbor Bar- 841 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Combined seas 10 to 12 ft today, easing to to 7 to 9 ft tonight. Bar conditions rough, becoming moderate. * WHERE...Grays Harbor Bar. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ133-170045- /O.CON.KSEW.SC.Y.0276.211217T0300Z-211217T1300Z/ Northern Inland Waters Including The San Juan Islands- 841 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST FRIDAY... * WHAT...Northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 7 PM this evening to 5 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-161800- /O.CON.KSEW.SC.Y.0275.000000T0000Z-211216T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 841 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Seas around 10 ft at 13 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-170000- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211217T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 841 AM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Seas 10 to 12 ft at 12 to 14 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
367 WHUS76 KSEW 162212 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 212 PM PST Thu Dec 16 2021 PZZ135-170615- /O.NEW.KSEW.SC.Y.0277.211218T0600Z-211219T0000Z/ Puget Sound and Hood Canal- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 10 PM Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-170615- /O.NEW.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... * WHAT...East winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-170615- /O.EXT.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.NEW.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt and seas 8 to 10 ft at 12 seconds. For the Gale Watch, southwest winds 30 to 40 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ110-170400- /O.EXT.KSEW.SC.Y.0274.000000T0000Z-211217T0400Z/ Grays Harbor Bar- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Combined seas 10 ft subsiding to 6 to 8 ft tonight. Bar conditions rough, becoming moderate. Maximum ebb currents will occur around 245 PM today and 315 AM Friday. * WHERE...Grays Harbor Bar. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ133-170615- /O.CON.KSEW.SC.Y.0276.211217T0300Z-211217T1300Z/ /O.NEW.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 212 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, from 7 PM this evening to 5 AM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-134-170615- /O.NEW.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 212 PM PST Thu Dec 16 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...South winds 25 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
087 WHUS76 KSEW 170422 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 822 PM PST Thu Dec 16 2021 PZZ110-170530- /O.EXP.KSEW.SC.Y.0274.000000T0000Z-211217T0400Z/ Grays Harbor Bar- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Bar conditions have improved to moderate and conditions will continue to ease during the overnight. $$ PZZ133-171230- /O.CON.KSEW.SC.Y.0276.000000T0000Z-211217T1300Z/ /O.CON.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt. For the Gale Watch, southeast winds 25 to 35 kt possible. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Small Craft Advisory, until 5 AM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-171230- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.CON.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, southwest winds 30 to 40 kt and seas 7 to 12 ft at 13 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ135-171230- /O.CON.KSEW.SC.Y.0277.211218T0600Z-211219T0000Z/ Puget Sound and Hood Canal- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM FRIDAY TO 4 PM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 10 PM Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-171230- /O.CON.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 822 PM PST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO 4 PM PST SATURDAY... * WHAT...East winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon Friday to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-134-171230- /O.CON.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 822 PM PST Thu Dec 16 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... * WHAT...South winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From Friday evening through Saturday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
727 WHUS76 KSEW 171051 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 251 AM PST Fri Dec 17 2021 PZZ133-171900- /O.CON.KSEW.SC.Y.0276.000000T0000Z-211217T1300Z/ /O.UPG.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ Northern Inland Waters Including The San Juan Islands- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt. For the Small Craft Advisory, northeast winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from 7 PM this evening to 4 PM PST Saturday. For the Small Craft Advisory, until 5 AM PST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-171900- /O.CON.KSEW.SC.Y.0274.000000T0000Z-211218T0300Z/ /O.UPG.KSEW.GL.A.0060.211218T0300Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...For the Gale Warning, southwest winds 30 to 40 kt. For the Small Craft Advisory, south winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 4 PM PST Saturday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-134-171900- /O.UPG.KSEW.GL.A.0060.211218T0600Z-211219T0000Z/ /O.NEW.KSEW.GL.W.0091.211218T0300Z-211219T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 251 AM PST Fri Dec 17 2021 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...South winds 30 to 40 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From 7 PM this evening to 4 PM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-171900- /O.EXT.KSEW.SC.Y.0277.211218T0300Z-211219T0000Z/ Puget Sound and Hood Canal- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SATURDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 7 PM this evening to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-131-171900- /O.CON.KSEW.SC.Y.0277.211217T2000Z-211219T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 251 AM PST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST SATURDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From noon today to 4 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 7:59 PM PST, 6 hours 58 minutes earlier.
Area forecast discussion, Dec 15, 7:59 PM PST, 6 hours 58 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
759 PM PST Wed Dec 15 2021
.UPDATE /0900 PM/...Showers continue to move through the area this
Wednesday night. For the lowlands it is not looking good for snow
chances as current temperatures are in the mid to upper 30s, with
dew points in the mid to upper 30s. So even if a heavier showers
were to pass through and cool things down, it would only be a
couple of degrees. Snow levels are forecasted to be between 1000
and 1500 through tonight, so the hills could see some snow with
minor accumulations possible. Looking at satellite imagery we do
see some areas of clear sky (mainly off the coast). If conditions
clear out during the overnight temperatures in some locations
could drop down to freezing. Meaning we could see some icy roads
come the morning.
The previous forecast discussion with an updated aviation and
marine sections is below.
Butwin
&&
.SYNOPSIS...A system sliding south along the coast this
afternoon is bringing rain and some rain/snow mix to the area into
this evening. A trough will slide across the interior Pacific
Northwest on Thursday for light precipitation. A stronger system
will move through Saturday into Saturday night. A cooler weather
pattern next week.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Areas of rain across the
coast and into the southern/central Puget Sound this afternoon as
a system slides along the coast. A light snow or rain/snow mix has
been observed along the Hood Canal area this afternoon, although
little to no snow accumulation across this area. The Winter
Weather Advisory has been cancelled for the Mason/Kitsap County
areas with mainly light precipitation into this evening, with
snow or rain/snow mix possible. Precipitation will taper this
evening into tonight as the system slides to the south. A trough
will slide across the interior Pacific Northwest into Thursday for
light snowfall across the Cascades and possibly a mix into the
Cascade Foothills.
Dry weather Friday as some weak ridging moves across the area. A
weather system will move through Friday night and Saturday for
increasing lowland rain, breezy winds, and mountain snow. Snow
levels will increase on Saturday to 3500-4500 feet, for a
rain/snow mix or rain at Snoqualmie Pass. The winds will be
breezy, especially along the coast and across the northern
interior areas of Western Whatcom/Skagit Counties, Admiralty
Inlet, and the San Juan Islands. The heaviest precipitation will
slide across the area Saturday afternoon into Saturday night.
Temperatures into the 40s through Friday, with highs in the upper
40s to near 50 on Saturday.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...Some precipitation across
the area on Sunday as troughing slides offshore along the coastal
area. Ensembles are consistently highlighting troughing offshore
of the West Coast, particularly southwest of the area Monday into
mid week. The forecast does have a chance for precipitation with
the troughing, with the potential for drier weather Monday into
mid-week, however, some uncertainty in the actual setup of the
trough area. The weather pattern will be cooler with air filtering
in from BC, highs in the 40s, and lows in the 30s. JD
&&
.AVIATION...An area of rain moving north through the central
Puget Sound area will likely move northward and weaken over the next
few hours, followed by scattered showers that will likely linger
through the evening before tapering off early Thursday morning. MVFR
ceilings may improve somewhat behind the stratiform rain - but will
likely lower again through early Thursday morning at many locations
through the interior and coast - with some dipping down to IFR
levels particularly south of Puget Sound. Temperatures remain pretty
marginal with the coolest areas - in the mid 30s - over the central
Kitsap Peninsula westward to the Olympic Mountains. A rain/snow mix
is possible there. The gusty easterly winds will ease through the
evening.
KSEA...MVFR conditions with stratiform, light rain will transition
to showers before midnight. Ceilings 2500 to 3000 feet this evening
will lower to closer to 2000 feet by 12Z then improve to 3500 feet
by late morning. Milder temperatures tonight - aided by the easterly
winds - will keep any precipitation that falls overnight as rain.
The easterly winds will ease over the next few hours- but linger
through 12-14Z, then become more southerly.
&&
.MARINE...Elevated winds over the coastal waters will ease
this evening. Seas are expected to remain enhanced advisory level
conditions are expected for seas between 9-12 feet at 11-14 seconds.
Weak high pressure will build over area waters Thursday into early
Friday followed by another, stronger front late Friday into
Saturday. This will bring another round of potential gales for
portions of the forecast area, and seas building to above ten feet.
&&
.HYDROLOGY...River flooding is not expected over the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 PM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 1 AM PST Thursday for Grays Harbor
Bar.
Small Craft Advisory until 10 PM PST this evening for Admiralty
Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 2:57 AM PST | Small Craft Advisory | SEW | 7 hr | |
| Dec 16, 2:12 PM PST | Gale Watch | SEW | 13 hr | |
| Dec 16, 2:12 PM PST | Small Craft Advisory | SEW | 5 days |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.